MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ELUNA 8 SR-T PROMRI; PACEMAKER

BIOTRONIK SE & CO. KG ELUNA 8 SR-T PROMRI; PACEMAKER
Model Number 394971
Medical Device Problem Code Pacemaker Found in Back-Up Mode (1440)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.Upon initial interrogation a warning message was triggered regarding the battery condition.The eri battery status was triggered on (b)(6) 2020.Available ecg data from follow-up on (b)(6) 2020 documented that the pacemaker stimulated effectively with a heart rate of 53 ppm in eri mode.The memory content of the device was inspected.The inspection revealed that the battery voltage decreased faster than expected.However the current consumption was normal.The observation related to the safety backup mode activation could not be confirmed.The ability of the device to deliver therapies was verified.No anti-bradycardia pacing was present.Therefore, the device was opened and subjected to further investigation.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage confirmed a depleted battery.A thorough investigation of the electronic module did not show any abnormality, particularly the anti-bradycardia pacing capability proved to be as expected after using an external power supply.Furthermore, the current consumption was directly measured and proved to be normal.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The battery was subjected to a visual and an electrical inspection as well as a microcalorimetry analysis.The visual inspection of the battery did not reveal any external signs of damage.The measurement of the battery voltage confirmed a depleted battery.The microcalorimetry analysis showed no anomalies.Next, the battery was opened for destructive analysis and the inner assembly was inspected.During analysis no internal electrical short was evident.However, the occurrence of a temporary short circuit that contributed to an increased internal self-depletion cannot be excluded.In summary, the root cause for the premature battery depletion could not be determined conclusively.Based on the analysis all therapy functions of the device were available while the device was implanted and in service.
 
Event or Problem Description
After an implantation period of approx.37 months, the technician observed that the device is in back-up mode.The device was explanted.Based on analysis results it was decided to report this event.

Brand Name
ELUNA 8 SR-T PROMRI
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
DE  12359
MDR Report Key10880166
Report Number1028232-2020-05096
Device Sequence Number4001403
Product Code NVZ
UDI-Device Identifier04035479131951
UDI-Public04035479131951
Combination Product (Y/N)N
Initial Reporter CountryDE
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number394971
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;